Alert archive / South Dakota / Red Flag Warnings in 2006
Red Flag Warning 6, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Jul 29, 2006, 8:05 PM CDT. It took effect at Jul 30, 2006, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2006, 8:05 PM CDT (01:05 UTC)
- In effect from
- Jul 30, 2006, 1:00 PM CDT
- Expired
- Jul 30, 2006, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KFSD 300105 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 805 PM CDT SAT JUL 29 2006 ...FIRE WEATHER WATCH FOR SUNDAY AFTERNOON AND EVENING REPLACED WITH A RED FLAG WARNING... .SOUTHERLY WINDS...WITH GUSTS AROUND 25 MPH...WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ON SUNDAY. AFTERNOON TEMPERATURES WILL ONCE AGAIN EXCEED 100 DEGREES IN MANY AREAS...AND RELATIVE HUMIDITIES WILL RANGE FROM 20 TO 25 PERCENT ACROSS THE MISSOURI RIVER VALLEY AND THE JAMES RIVER BASIN...AS STRONG HIGH PRESSURE ALOFT CONTINUES OVER THE NORTHERN PLAINS. SIMILAR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE THROUGH MONDAY...WITH HOT TEMPERATURES...LOW RELATIVE HUMIDITY AND GUSTY WINDS. SDZ255-301500- /O.EXP.KFSD.FW.W.0005.000000T0000Z-060730T0100Z/ /O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ /O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY- 805 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. THE FIRE WEATHER WATCH FOR SUNDAY IS NO LONGER IN EFFECT. VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING AROUND 20 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA AGAIN ON SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SDZ256-301500- /O.UPG.KFSD.FW.A.0003.060730T1800Z-060731T0100Z/ /O.NEW.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ MIDDLE JAMES RIVER VALLEY- 805 PM CDT SAT JUL 29 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT FOR SUNDAY. VERY HOT SUNDAY AFTERNOON TEMPERATURES OF 105 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING TO 20 TO 25 PERCENT...AND SOUTH WINDS GUSTING TO 25 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA ON SUNDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GH
3 follow-up statements
000 WWUS83 KFSD 300835 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 AM CDT SUN JUL 30 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING...WEST OF A HURON TO TYNDALL LINE. .SOUTHERLY WINDS...WITH GUSTS AROUND 30 MPH...WILL DEVELOP THIS AFTERNOON AND HIGH TEMPERATURES WILL VARY FROM 102 TO 110 DEGREES. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT IN THE AFTERNOON HOURS. SIMILAR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE ON MONDAY...HOWEVER WINDS WILL NOT BE AS GUSTY. SDZ255-256-301645- /O.NEW.KFSD.FW.W.0007.060731T1800Z-060801T0000Z/ /O.CON.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 335 AM CDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. VERY HOT AFTERNOON TEMPERATURES OF 102 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING AROUND 20 PERCENT...AND SOUTH WINDS GUSTING TO 30 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY WITH WINDS NOT QUITE AS GUSTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KFSD 301529 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 1029 AM CDT SUN JUL 30 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING...WEST OF A HURON TO TYNDALL LINE. .SOUTHERLY WINDS...WITH GUSTS AROUND 30 MPH...WILL DEVELOP THIS AFTERNOON AND HIGH TEMPERATURES WILL VARY FROM 102 TO 110 DEGREES. RELATIVE HUMIDITIES WILL DROP TO 15 TO 25 PERCENT IN THE AFTERNOON HOURS. SIMILAR CONDITIONS ARE EXPECTED TO REMAIN IN PLACE ON MONDAY... HOWEVER WINDS WILL NOT BE AS GUSTY. SDZ255-256-302330- /O.CON.KFSD.FW.W.0006.060730T1800Z-060731T0200Z/ /O.CON.KFSD.FW.W.0007.060731T1800Z-060801T0000Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 1029 AM CDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. VERY HOT AFTERNOON TEMPERATURES OF 102 TO 110 DEGREES ALONG WITH RELATIVE HUMIDITIES DROPPING AROUND 20 PERCENT...AND SOUTH WINDS GUSTING TO 30 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA THIS AFTERNOON. SIMILAR CONDITIONS ARE EXPECTED ON MONDAY WITH WINDS NOT QUITE AS GUSTY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GH
000 WWUS83 KFSD 302002 RFWFSD RED FLAG WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 302 PM CDT SUN JUL 30 2006 ...RED FLAG WARNING THIS AFTERNOON AND EVENING...AND AGAIN MONDAY AFTERNOON AND EVENING...WEST OF A IROQUOIS TO TYNDALL LINE. .SOUTHERLY WINDS...WITH GUSTS AROUND 30 MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS...COUPLED WITH TEMPERATURES AROUND 105. RELATIVE HUMIDITIES WILL RANGE FROM 15 TO 25 PERCENT THROUGH THE EARLY EVENING HOURS. IT WILL CONTINUE HOT AND DRY ON MONDAY WITH SLIGHTLY HIGHER RELATIVE HUMIDITY AND LESS WIND. HOWEVER...THE WIND DIRECTION WILL BE SHIFTING FROM SOUTH...TO SOUTHWEST AND FINALLY TO THE NORTHWEST AS A SURFACE TROUGH OF LOW PRESSURE MOVES THROUGH THE AREA. THE SHIFTING WINDS...DRY VEGETATION AND HOT TEMPERATURES WILL BE CAPABLE OF CREATING AS MUCH OF A HAZARD AS STRONG WINDS WITH ANY FIRE START MONDAY AFTERNOON. COOLER TEMPERATURES...HIGHER HUMIDITY AND POSSIBLE WETTING RAIN WILL SIGNIFICANTLY REDUCE THE FIRE DANGER ACROSS THE AREA TUESDAY. SDZ255-256-310200- /O.CON.KFSD.FW.W.0006.000000T0000Z-060731T0200Z/ /O.CON.KFSD.FW.W.0007.060731T1800Z-060801T0000Z/ LOWER BRULE AND LAKE ANDES VICINITY-MIDDLE JAMES RIVER VALLEY- 302 PM CDT SUN JUL 30 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY. VERY HOT AFTERNOON TEMPERATURES AROUND 105 DEGREES ALONG WITH RELATIVE HUMIDITIES AROUND 20 PERCENT...AND SOUTH WINDS GUSTING TO 30 MPH...WILL PRODUCE RED FLAG CONDITIONS FOR THE AREA THROUGH EARLY EVENING. HOT TEMPERATURES AND SHIFTING WINDS WILL EXTEND THE RED FLAG CONDITION MONDAY AFTERNOON AND EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL IN THE NEAR FUTURE. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Jul 29, 3:00 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 3:00 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CDT SAT JUL 29 2006
.DISCUSSION...
FEW OR NO FCST PRBLMS FOR TNGT WITH TEMPS DEWPTS AND WNDS LOOKING
REAL GOOD. WNDS WILL BEGIN TO DCRS SLWLY NEAR SUNSET BUT SHUD HOLD A
TOLERABLE BREEZE...NEAR 10 MPH...THRU LATE TNGT. SKIES SHUD STAY
PRETTY CLR AS CONVECTN POTENTL RMNS WELL TO THE N OF FCST AREA.
BETTER CU DVLPMNT FAR ERN PART OF FCST AREA MID AFTN BUT THESE SHUD
DSIPT ERY THIS EVE. NO REAL VSBY PRBLMS...PERHAPS VERY SPOTTY MVFR
VSBYS IN BR BY DAYBREAK SUCH AS THIS MRNG AT SUX. KEEPING HEAT ADVY
THRU PD FOR NIGHTTIME WARMTH AND ALSO RED FLAG OUT W INTO ERY THIS
EVE ARE NO BRAINER DECISIONS. NOT TOO MUCH CAN HAPPEN TNGT OTRW.
PRETTY MUCH STATUS QUO FM PREV FCST WITH MINOR ADJUSTMENTS SUN INTO
EXTD BASED ON LATEST MODEL RUNS. NO PROBLEM WITH HEAT ADVY MAINLY
DUE TO EXTREME AFTN HEAT IN MIXED OUT DESERT WESTERN THIRD OF
CWA...AND HIGH HEAT AND HUMIDITY ERN TWO THIRDS OF CWA ALL THE WAY
THRU MON. UPR RDG AND CAPPING SHOULD HOLD OUT ANY CHC TSTMS WITH
MINIMAL CLDS. SLY WINDS SHOULD HOLD UP TEMPS AT NIGHT MAINLY IN
MIXED OUT HIGHER ELEVATIONS OF CWA...AND SOME RECORD HIGH MINS PSBL
THRU SUN NGT...AND SERN CWA MON NGT. OF COURSE MAIN PROBLEM IS
TIMING OF CDFNT SEWD OVER CWA TUE WHICH WILL DETERMINE TEMPS.
COMPROMISE IS IN ORDER BTWN SOMEWHAT FAST BIAS GFS AND SLOWER BIAS
NAM...PERMITTING ANOTHER HOT AND HUMID DAY FOR SERN CWA FOR TUE.
CAP BREAKS DOWN WITH GOOD CONVERGENCE EXPCD IN NWRN CWA LATER MON
NGT...OVER NRN CWA TUE...AND ESP OVER CWA TUE EVE...BUT NO HIGH POPS
YET DUE TO DROUGHT PHILOSOPHY. HOWEVER...WITH TROPICAL CONNECTION
AND GOOD SQUEEZE BEHIND FNT...COULD BE LOCALLY BENEFICIAL QPF. NICE
COOLING AND DRYING FM NW TO SE IN CWA LATER TUE NGT THRU WED...BUT
RETURN SSELY FLOW OF SOMEWHAT WARMER AND MORE HUMID AIR SETS UP FM
THU AFTN INTO SAT...WITH DECENT HEIGHT FALLS INTO THE WEEKEND...
BUT GFS LOOKS TOO AGGRESSIVE...SO WILL LEAVE OUT POPS EXCPT FOR
BLIND PERIOD SAT NGT.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALL ZONES.
MN...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALL ZONES.
IA...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALL ZONES.
NE...HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ALL ZONES.
RED FLAG WARNING THIS AFTERNOON AND EVENING SDZ255.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING FOR SDZ255-SDZ256.
&&
RYRHOLM/WILLIAMSHazardous weather outlook, Jul 29, 3:49 AM CDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 349 AM CDT SAT JUL 29 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 349 AM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX WILL REACH THE EXTREME CATEGORY ALONG AND WEST OF THE JAMES RIVER VALLEY THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT WEST OF A LINE FROM WESSINGTON SPRINGS TO TYNDALL SOUTH DAKOTA THIS AFTERNOON AND EVENING. EXCESSIVE TEMPERATURES... HEAT INDICES OF 105 TO 110 DEGREES CAN BE EXPECTED THIS AFTERNOON INTO EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY IT WILL REMAIN VERY HOT ACROSS THE AREA SUNDAY THROUGH MONDAY. AFTERNOON HEAT INDEX VALUES WILL LIKELY BE IN THE 105 TO 110 DEGREE RANGE THROUGHOUT MUCH OF THIS AREA DURING THIS TIME FRAME. IN ADDITION...THE FIRE DANGER WILL BE EXTREME ALONG AND WEST OF THE JAMES RIVER BOTH SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:35 AM CDT | Red Flag Warning | FSD | 39 hr |
Nearby
Red Flag Warnings in South Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.